Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 22, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jun 22, 2021, 3:00 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 3:00 PM EDT (19:00 UTC)
Expired
Jun 22, 2021, 3:45 PM EDT
In force
45 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2862 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS82 KMFL 221900
SPSMFL

Special Weather Statement
National Weather Service Miami FL
300 PM EDT Tue Jun 22 2021
 
FLZ067-068-168-221945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
300 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 345 PM EDT...

* At 259 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over North County Airport, or near
  Palm Beach Gardens, moving northeast at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Tequesta, Royal Palm
  Beach, North County Airport, Loxahatchee Groves, Lion Country
  Safari Park, The Acreage, Golden Lakes, Philo Farms, Limestone
  Creek, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2669 8018 2670 8036 2696 8038 2696 8014
      2697 8014 2697 8010 2691 8009
TIME...MOT...LOC 1859Z 203DEG 19KT 2682 8025 

$$

SB/BNB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:48 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 22, 1:48 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
148 PM EDT Tue Jun 22 2021

.AVIATION(18Z TAFS)...

Generally VFR conditons will prevail with the exception of sub-VFR
conditions in any SHRA/TSRA. TEMPO groups may be possible for sub-
VFR conditions if forecast confidence increases. Southeasterly winds
will prevail today at area terminals with the exception of APF which
will have winds out of the SW as the gulf breeze pushes inland.
Winds will become light and variable overnight before picking up
once again tomorrow after sunrise. Cannot rule out showers and
thunderstorms overnight and tomorrow morning, so have carried VCs
through the TAF period.

&&

.PREV DISCUSSION... (Issued 1023 AM EDT Tue Jun 22 2021)

UPDATE...

A moist airmass remains in place over South Florida this morning, as
evident by the 12z MFL sounding recording a precipitable water value
of 2.07 inches, approaching the climatological max value of 2.21
inches for today's date. Southeasterly flow underneath the western
edge of the Bermuda High will allow for the continued advection of a
moist and unstable airmass into South Florida. Over the last several
hours, the abundant atmospheric moisture has allowed for a few
showers and thunderstorms to develop just offshore of the Atlantic
and Gulf coasts before briefly moving inland and dissipating. As
both the Atlantic and Gulf seabreezes push inland later this
afternoon, convection should fire along boundary collisions allowing
for thunderstorms and showers to develop. The greatest coverage
today should once again be over the interior and Lake Okeechobee
region. Any thunderstorm that is able to develop could have the
potential to produce lightning, gusty winds, and torrential
downpours. Localized flooding is also possible today, especially
with heavier thunderstorms that could remain stationary along a
boundary collision.

Outside of showers and thunderstorms, it is going to be another hot
and humid day today with highs in the upper 80s to mid 90s across
South Florida. Heat index values across South Florida will be in the
triple digits, with some locations approaching 105-107 degrees.

PREV DISCUSSION... (Issued 748 AM EDT Tue Jun 22 2021)

AVIATION(12Z TAFS)...

SHRA/TSRA have developed near the Atlantic and Gulf terminals this
morning and could bring brief bouts of sub-VFR conditions over the
next few hours. Convection this afternoon looks to remain over
interior South Florida, but cannot rule out TSRA potentially
remaining closer to the terminals. Thus, VCs have been carried
through from the afternoon into the early evening hours. Rain
chances continue overnight as moisture sticks around. Winds will be
SE today with the exception of APF where the Gulf breeze will cause
winds to veer SW around 17-19z.

PREV DISCUSSION... (Issued 316 AM EDT Tue Jun 22 2021)

Wet and unsettled week ahead...

SHORT TERM (Now through Wednesday)...
After some slow moving showers and T'storms over Glades County late
last night, much of the CWA has been relatively quiet overnight.
That said, it is quite a muggy night with temperatures at the 2am
hour still hovering around the middle 80s here at the office at 2am.
Light to moderate southeasterly flow can be expected through Today
with a Gulf breeze making an inland push this afternoon. At the
moment it appears the best convection odds will again be around Lake
Okeechobee and interior south Florida. That said, if winds veer just
a bit more than forecast, outflow boundaries could easily generate
convection over the Atlantic metro this afternoon and evening. For
now, until this scenario is realized we will continue to highlight
the Lake Region as the best potential as a mid level shear/vort axis
resides closer to this region.

Taking a closer look at the convective parameters, moderate
instability will be present along with ~1000 j/kg Downdraft CAPE,
which will lead to strong to perhaps even a severe thunderstorm or
two. The 500mb temperatures are forecast to be around -10C in the
Lake Region, which may allow for some small hail in the
strongest/widest updrafts.

Convection should begin a downward trend shortly around or after
sunset. Though the mesoscale models show some weaker convection
later this evening lingering into the overnight hours across
locations south of Alligator Alley. With the close proximity to some
upper level lift near the shear axis, this is certainly a
possibility that may not be resolved with the globals.

Wednesday looks wet for much of the region as that vort axis begins
to sag southward more into the forecast area allowing for plenty of
lift. The moisture profile is quite saturated with PWATS generally
ranging from 2.0"-2.2" across south Florida. Think hydro may begin
to become a concern once again. Storm motions will essentially be
any boundary propagation as mean 0-6km winds are less than 5kts. In
the right (wrong?) areas, slow moving convection may lead to
urbanized flooding. With the upper level weakness overhead, model
soundings still show H5 temperatures relatively cool so can't rule
out additional stronger updrafts with small hail and gusty winds
possible.

Temperatures today will be very warm to hot as much of the
convection will be confined interior and Lake region, but may be
held down a bit on Wednesday with increasing clouds and rainfall.

LONG TERM (Wednesday Night to Monday)...
An unsettled pattern is forecast across South Florida mid to late
week as a longwave trough aloft over the eastern third of the United
States combines with a weakness in the Atlantic surface high
pressure. Precipitable water values of 2.0 to 2.3 inches point to a
moist atmosphere capable of producing excessive rainfall due to
repeated slow-moving thunderstorms. Just to put these forecast
precipitable water values into context, based on the sounding
climatology for MFL, a 90th percentile value for late June would be
around 2.0 inches and the record sits around or just above 2.3
inches. Combine that with a passing inverted trough embedded in
the flow around the low-level high and weak steering flow for
convection which will produce the potential for strong storms that
may move quite slowly on Thursday with a peak coming around the
diurnal heating max on Thursday afternoon into the evening.

As Thursday night becomes Friday morning, the inverted trough will
push into the Gulf with the surface high attempting to build back in
over the region. Aloft, the longwave trough will advance north and
east away from the region. Moisture will still be present over the
region which will keep the door open for convective coverage to once
again be healthy on Friday, particularly over western portions of
the area closer to the trough in the Gulf. Saturday and Sunday could
be transition days with the potential for a slightly drier slot of
air moving into the subsidence region behind the Gulf trough
which could lower convective coverage compared to previous days.

The extended period closes out with some uncertainty. Some guidance
is suggesting that some drier air (possibly another burst of Saharan
dust) could approach the region while some other solutions have a
disturbance and associated moisture from the Caribbean entering the
picture. Overall, the forecast confidence is low from the weekend
onward due to these factors and should be monitored through the week
and weekend to see how the forecast evolves.

AVIATION(06Z TAFS)...
Convection looks to remain over interior south Florida, mostly away
from both the Atlantic terminals and APF. Cannot rule out a storm or
two in those areas along the Atlantic so covered with VCs through
the afternoon and early evening. Winds will remain mostly southeast
except for APF where the Gulf breeze will cause winds to veer later
this afternoon.

MARINE...
Generally, favorable marine conditions can be expected across the
coastal waters. The only concern will be any convection that
develops may be capable of producing locally strong gusty winds,
cloud-to-water lightning, heavy rainfall (limiting visibilities),
locally higher seas, and waterspouts through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  89  77  87 /  40  60  50  80
West Kendall     77  90  76  87 /  30  60  50  80
Opa-Locka        77  90  77  87 /  40  60  40  80
Homestead        77  89  76  87 /  30  60  50  80
Fort Lauderdale  79  89  77  86 /  40  60  40  80
N Ft Lauderdale  78  89  77  86 /  40  60  40  80
Pembroke Pines   77  89  77  86 /  40  60  40  80
West Palm Beach  76  89  76  87 /  50  70  40  80
Boca Raton       77  89  77  86 /  40  60  40  70
Naples           77  90  74  88 /  30  70  40  90

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Hadi
Today through Wednesday and Marine...Frye
Wednesday Night through Monday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 22, 10:42 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1042 AM EDT Tue Jun 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1042 AM EDT Tue Jun 22 2021

...STRONG THUNDERSTORMS POSSIBLE INTERIOR AND LAKE REGION...
...HEAT INDEX VALUES IN TRIPLE DIGITS ACROSS SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms are possible
today, with a focus across the interior and the Lake Okeechobee
region. An isolated storm or two could become strong.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms today.

Wind: An isolated strong wind gust will be possible with the
strongest thunderstorms this afternoon.

Hail: Small hail will be possible with the strongest thunderstorms
today.

Temperatures: Heat index values are forecast to be in the triple
digits across South Florida, with values nearing 105-107 over
portions of the interior.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Showers and thunderstorms are possible each day, with gusty winds
and localized flooding possible.

Elevated risk of rip currents is possible along the east coast
beaches later this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 22, 1:52 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Tue Jun 22 2021

FLZ067-068-221815-
Inland Palm Beach County FL-Metro Palm Beach County FL-
152 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 215 PM EDT...

* At 151 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Indiantown,
  moving northeast at 35 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Beach Gardens, The Acreage and Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2680 8029 2690 8048 2696 8045 2696 8019
TIME...MOT...LOC 1751Z 206DEG 31KT 2696 8033

SB/BNB
Special weather statement, Jun 22, 3:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Tue Jun 22 2021

FLZ067-068-168-221945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
300 PM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 345 PM EDT...

* At 259 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over North County Airport, or near
  Palm Beach Gardens, moving northeast at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Tequesta, Royal Palm
  Beach, North County Airport, Loxahatchee Groves, Lion Country
  Safari Park, The Acreage, Golden Lakes, Philo Farms, Limestone
  Creek, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2669 8018 2670 8036 2696 8038 2696 8014
      2697 8014 2697 8010 2691 8009
TIME...MOT...LOC 1859Z 203DEG 19KT 2682 8025

SB/BNB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:03 PM EDTSpecial Marine WarningMFL57 min
Jun 21, 9:05 PM EDTSpecial Weather StatementMFLGlades40 min
Jun 22, 1:52 PM EDTSpecial Weather StatementMFLMartin23 min
Jun 22, 3:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 22, 5:27 PM EDTSpecial Weather StatementMFLGlades48 min
Jun 22, 6:09 PM EDTSpecial Weather StatementMFLBroward51 min
Jun 22, 7:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.